Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 250, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 5, 2016, 8:04 PM CDT for 4 counties in Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 8:04 PM CDT (01:04 UTC)
- Expired
- Aug 5, 2016, 8:42 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carson County, TX, Gray County, TX, Hutchinson County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WUUS54 KAMA 060104
SVRAMA
TXC065-179-233-393-060200-
/O.NEW.KAMA.SV.W.0250.160806T0104Z-160806T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 900 PM CDT
* AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF SKELLYTOWN...OR 8 MILES NORTHWEST OF PAMPA...MOVING NORTHEAST AT
15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
PAMPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3553 10101 3563 10124 3590 10108 3578 10079
TIME...MOT...LOC 0104Z 207DEG 12KT 3564 10107
HAIL...1.50IN
WIND...60MPH
$$
LFM2 follow-up statements
637
WWUS54 KAMA 060121
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT FRI AUG 5 2016
TXC065-179-060130-
/O.CAN.KAMA.SV.W.0250.000000T0000Z-160806T0200Z/
CARSON TX-GRAY TX-
821 PM CDT FRI AUG 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARSON AND
NORTHWESTERN GRAY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3563 10092 3563 10124 3590 10108 3578 10079
TIME...MOT...LOC 0120Z 207DEG 12KT 3569 10104
$$
TXC233-393-060200-
/O.CON.KAMA.SV.W.0250.000000T0000Z-160806T0200Z/
ROBERTS TX-HUTCHINSON TX-
821 PM CDT FRI AUG 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN ROBERTS AND SOUTHEASTERN HUTCHINSON COUNTIES...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PAMPA...MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN ROBERTS AND SOUTHEASTERN HUTCHINSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3563 10092 3563 10124 3590 10108 3578 10079
TIME...MOT...LOC 0120Z 207DEG 12KT 3569 10104
HAIL...1.50IN
WIND...60MPH
$$
LFM007
WWUS54 KAMA 060142
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
842 PM CDT FRI AUG 5 2016
TXC233-393-060152-
/O.CAN.KAMA.SV.W.0250.000000T0000Z-160806T0200Z/
ROBERTS TX-HUTCHINSON TX-
842 PM CDT FRI AUG 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROBERTS AND
SOUTHEASTERN HUTCHINSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3563 10092 3563 10124 3590 10108 3578 10079
TIME...MOT...LOC 0141Z 207DEG 12KT 3576 10100
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:41 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 5, 6:41 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 641 PM CDT FRI AUG 5 2016 .AVIATION... Thunderstorms should continue to move away from the AMA TAF site, so have not mentioned any TSRA there for tonight. DHT may have a chance of TSRA from the activity moving in from New Mexico, so have added a tempo group there for later this evening. Think the TSRA will stay north and west of the GUY TAF site, so have left the mention of TSRA out of there. Some low clouds in the MVFR range may move int the GUY TAF site after midnight, so have a period for them. Otherwise, skies should remain VFR and winds will remain light from the east and southeast tonight turning more to the south during the day on Saturday. && .PREV DISCUSSION... /Issued 434 PM CDT FRI AUG 5 2016/ DISCUSSION... A couple of boundaries will likely produce some showers and thunderstorms tonight. An old outflow boundary is moving north across the southern Texas Panhandle. Visible satellite shows some developing thunderstorms along this boundary. A cold front lies generally along or just north of the Canadian River. This front may also spark some showers and thunderstorms. The panhandles remain under a moist subtropical plume in the upper levels and thunderstorms over eastern New Mexico may move across northwest sections in the southwest flow aloft. So have put the highest pops across the northwest as this area will be closest to the better moisture. By Saturday at 12Z much of the area looks to be under a ridge of high pressure that extends from eastern New Mexico through portions of central Arkansas and Louisiana. This will likely remain the trend through the weekend until early next week when the upper level ridge breaks down some and H5 heights lower in the region, allowing for continued relatively weak flow aloft. Somewhat drier air will move into the area, especially in the western and central portions of the Combined Panhandles on Saturday, limiting our precipitation potential through the weekend. Moisture in the mid levels will return on Monday and persist through the rest of the week and aid in the formation of convection. Although H5 flow will be weak, mid level flow will be a bit stronger with values around 40 KTS overnight as the low level jet ramps up. This, along with diurnal heating will allow for low end precipitation potential to be included each day next week. The best chance for rain and organized convection will be at the end of the forecast period when a front is expected to move through the area. However, the ECMWF and GFS are in disagreement on the placement and timing of the front as the ECMWF wants to bring the feature through the Texas and Oklahoma Panhandles during the day on Friday, and the GFS moves the front through during the day on Saturday. For now have decided to go with a blend of the two and included widespread rain chances on Friday morning and increasing through the evening and overnight hours. Overall, temperatures will stay somewhat consistent with highs in the mid to upper 90s with some places in the far southeast getting closer 100 degrees. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/1
Hazardous weather outlook, Aug 5, 4:41 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT FRI AUG 5 2016 OKZ001>003-TXZ001>020-060945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 441 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS EVENING AND OVERNIGHT. A FEW STORMS IN THE AREA MAY PULSE UP AND BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL REMAIN ACROSS THE FAR NORTHERN PANHANDLES THIS WEEKEND AND WILL RETURN TO THE REMAINDER OF THE AREA NEXT WEEK. SOME STORMS MAY BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 6:04 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT FRI AUG 5 2016 TXZ013-018-052345- ARMSTRONG TX-CARSON TX- 604 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF CLAUDE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAUDE...GROOM...WASHBURN AND GOODNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3500 10158 3529 10158 3530 10109 3501 10109 TIME...MOT...LOC 2303Z 249DEG 2KT 3512 10144 LFM
Local storm report, Aug 5, 6:31 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 WNW CLAUDE 35.13N 101.44W
08/05/2016 E1.00 INCH ARMSTRONG TX TRAINED SPOTTER
PEA SIZE HAIL WITH A FEW THE SIZE OF QUARTERS.
&&
EVENT NUMBER AMA1600650
LGSpecial weather statement, Aug 5, 6:49 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT FRI AUG 5 2016 TXZ018-060030- ARMSTRONG TX- 649 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CLAUDE...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ARMSTRONG COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3508 10157 3510 10140 3490 10130 3487 10148 TIME...MOT...LOC 2349Z 342DEG 7KT 3498 10144 LFM
Special weather statement, Aug 5, 7:05 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT FRI AUG 5 2016
TXZ014-060045-
GRAY TX-
705 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAY COUNTY UNTIL 745 PM
CDT...
AT 705 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEFORS...OR 13 MILES SOUTHEAST OF PAMPA...MOVING NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAMPA AND LEFORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3534 10074 3546 10107 3562 10096 3562 10080
3549 10062
TIME...MOT...LOC 0005Z 121DEG 9KT 3546 10076
LFMSpecial weather statement, Aug 5, 7:21 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT FRI AUG 5 2016
TXZ008-013-060100-
CARSON TX-HUTCHINSON TX-
721 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON AND
SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 800 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SKELLYTOWN...OR 8 MILES SOUTHEAST OF BORGER...MOVING
NORTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER AND SKELLYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3548 10146 3585 10141 3581 10109 3579 10109
3543 10118
TIME...MOT...LOC 0021Z 188DEG 16KT 3556 10130
LFMSpecial weather statement, Aug 5, 7:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 745 PM CDT FRI AUG 5 2016 TXZ008-009-013-014-060130- ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX- 745 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON... SOUTHWESTERN ROBERTS...NORTHWESTERN GRAY AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 830 PM CDT... AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSMILL...OR 4 MILES WEST OF PAMPA...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAMPA...CODMAN AND KINGSMILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3541 10095 3547 10120 3573 10111 3564 10075 TIME...MOT...LOC 0044Z 207DEG 5KT 3553 10104 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:05 PM CDT | Special Weather Statement | AMA | Gray | 40 min |
| Aug 5, 7:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | AMA | Gray | 45 min |
| Aug 5, 9:13 PM CDT | Special Weather Statement | AMA | Dallam | 62 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | AMA | Dallam | 61 min |
| Aug 5, 11:15 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.